Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 30, 2012, 6:14 PM CDT for Monroe County, Mississippi. It took effect at Mar 30, 2012, 8:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 6:14 PM CDT (23:14 UTC)
- In effect from
- Mar 30, 2012, 8:00 PM CDT
- Expired
- Mar 31, 2012, 2:12 PM CDT
- In force
- 18 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 20.28 ft at Mar 31, 2012, 12:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
107 WGUS44 KMEG 302314 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 614 PM CDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-312043- /O.NEW.KMEG.FL.W.0020.120331T0100Z-120331T2043Z/ /AMYM6.1.ER.120331T0100Z.120331T0600Z.120331T1443Z.NO/ 614 PM CDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM FRIDAY MARCH 30 UNTIL SATURDAY MARCH 31. * AT 4 PM FRIDAY THE STAGE WAS...18.5 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 21.0 FEET SATURDAY MARCH 31. * FLOOD STAGE IS 20.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EVENING MARCH 30 AND CONTINUE TO RISE TO NEAR 21.0 FEET BY SATURDAY MARCH 31. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING MARCH 31. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$
2 follow-up statements
271 WGUS84 KMEG 310253 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 953 PM CDT FRI MAR 30 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-312230- /O.EXT.KMEG.FL.W.0020.000000T0000Z-120331T2230Z/ /AMYM6.1.ER.120331T0042Z.120331T0600Z.120331T1200Z.NO/ 953 PM CDT FRI MAR 30 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SATURDAY MARCH 31. * AT 8 PM FRIDAY THE STAGE WAS 20.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.5 FEET SATURDAY MARCH 31. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY EVENING MARCH 30 AND WILL CONTINUE RISING TO NEAR 20.5 FEET BY EARLY SATURDAY MORNING MARCH 31. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON MARCH 31. $$
057 WGUS84 KMEG 311912 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT SAT MAR 31 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-311942- /O.CAN.KMEG.FL.W.0020.000000T0000Z-120331T2230Z/ /AMYM6.1.ER.120331T0042Z.120331T0315Z.120331T0632Z.NO/ 212 PM CDT SAT MAR 31 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 12 PM SATURDAY THE STAGE WAS 15.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 17.3 FEET SATURDAY MARCH 31. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE FALLING OVER THE NEXT SEVERAL DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:49 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 2:49 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT FRI MAR 30 2012 .DISCUSSION... RAIN AREA OVER SOUTHWEST TENNESSEE CONTINUES TO SLOWLY SHRINK IN COVERAGE WHILE MORE SCATTERED ACTIVITY WAS SEEN ACROSS NORTHEAST MISSISSIPPI. THIS ALL AFTER RADAR ESTIMATES OF FOUR INCHES WERE OBSERVED LATE THIS MORNING NEAR TUPELO. CURRENT MCV PLACEMENT WAS NEAR STARKVILLE MISSISSIPPI...WITH MODELS SHOWING IT MOVING THROUGH BIRMINGHAM BY 5 PM. LATE THIS AFTERNOON THROUGH TONIGHT...RAIN WILL BE ENDING ACROSS THE SOUTH AND EAST COUNTIES EARLY THIS EVENING WITH CLEARING SKIES FROM WEST TO EAST. WITH THAT BEING SAID MOSTLY CLEAR SKIES OVERNIGHT SHOULD TRIGGER PATCHY FOG MAINLY SOUTH OF INTERSTATE FORTY. FOCUS WILL SHIFT TO AN APPROACHING COLD FRONT FROM THE MIDWEST AND A DIVING SHORTWAVE AFTER MIDNIGHT. HAVE PLACED SLIGHT CHANCE OF POPS IN ACROSS THE NORTH COUNTIES FOR LATER TONIGHT. SATURDAY...THE AFOREMENTIONED COLD FRONT WILL BECOME STATIONARY OVER THE REGION. DESPITE THE WEAK FRONTAL CONVERGENCE...LIFT SHOULD BE SUFFICIENT FROM THE DIVING SHORTWAVE TO GENERATE SCATTERED STORMS BY MIDDAY. NAM AND GFS FORECAST SOUNDINGS INDICATE CAPE VALUES ABOVE 2000 J/KG WITH STEEP LOW LEVEL LAPSE RATES AND NO CAP BY 18Z. PULSE TYPE STORMS MAY MERGE INTO MULTICELL CLUSTERS BY LATE IN THE AFTERNOON AS STORMS SAG SOUTHWARD INTO NORTH MISSISSIPPI. THUS HAVE GONE ABOVE MOS GUIDANCE POPS AND KEPT A CHANCE FOR ACTIVITY CONTINUING SATURDAY EVENING TO THE SOUTH OF MEMPHIS. HAVE LOWERED TEMPERATURES A FEW DEGREES DUE TO THE INCREASED RAIN CHANCE AND CLOUD COVER. A STRONG OR PERHAPS SEVERE PULSE STORM WILL REMAIN POSSIBLE. SUNDAY THROUGH MONDAY...A WARM START FOR THE BEGINNING OF APRIL AS MODELS ARE IN GOOD AGREEMENT AS A RIDGE BUILDS ACROSS THE MIDDLE SECTION OF THE COUNTRY. FURTHER WEST A SHORTWAVE TROUGH WILL MOVE INTO THE ROCKIES. RAIN CHANCES ON SUNDAY APPEAR TO BE JUST TO OUR EAST ON THE BACKSIDE OF THE RIDGE. HAVE LEFT OUR REGION DRY THROUGH THE PERIOD FOR NOW WITH TEMPERATURES CLIMBING INTO THE MID AND UPPER 80S. SOUTH WINDS WILL DRIVE DEWPOINTS INTO THE UPPER 60S...YIELDING AFTERNOON HEAT INDICES INTO THE LOW AND MID 90S. AS THE RIDGE AXIS PASSES OVERHEAD LATE MONDAY SUBTROPICAL MOISTURE WILL BEGIN TO SURGE NORTHEASTWARD. TUESDAY THROUGH THURSDAY...LATEST EURO AND GFS ARE IN BETTER AGREEMENT THAT A CLOSED LOW WILL TRACK ACROSS THE SOUTHERN PLAINS BRINGING A WET PERIOD TO AREA. HOWEVER THE GFS IS ABOUT 24 TO 36 HOURS FASTER THAN THE EURO PLACING THE LOW CENTER NEAR MEMPHIS EARLY THURSDAY MORNING...WHILE EURO KEEPS THE LOW IN THE RED RIVER VALLEY. HAVE RAIN CHANCES STARTING LATE MONDAY NIGHT WITH THE BETTER CHANCES EXPECTED TUESDAY AND WEDNESDAY WITH A SEVERE THREAT STILL POSSIBLE. MODELS BEGIN TO DIFFER LATE ON WEDNESDAY AND THURSDAY AS TO THE ACTUAL LOW PATH...SO HAVE TAKEN A BLEND WITH COOLER TEMPERATURES AND LINGERING RAIN CHANCES INTO WEDNESDAY NIGHT. WILL UPDATE SEVERE WORDING IN HWO FOR THE PERIOD MONDAY NIGHT THROUGH WEDNESDAY AS THE THREAT OF SEVERE HAIL WILL BE POSSIBLE NEAR THE CORE ON WEDNESDAY. WILL ALSO HAVE TO WATCH FOR LOCALIZED FLASH FLOODING DEPENDING ON THE LOW TRACK. IT LOOKS LIKE THE LOW CENTER WILL MOVE SOUTH AND EAST NEXT WEEKEND...ALLOWING FOR A DRIER PATTERN FOR THE EASTER WEEKEND. JAB && .AVIATION... 18Z TAF CYCLE A MIX OF VFR AND MVFR CIGS WILL PREVAIL THROUGH THE AFTERNOON AT ALL TAF SITES WITH OCCASIONAL FURTHER REDUCTIONS IN CIGS AND VSBYS WHERE THUNDERSTORMS OCCUR. WINDS SHOULD REMAIN LIGHT MAINLY FROM THE SOUTH AND SOUTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING WITH LOSS OF HEATING AND AS THE MESOSCALE CONVECTIVE VORTEX NOW OVER CENTRAL MISSISSIPPI MOVES EAST. REDUCTIONS IN VSBYS AND POTENTIALLY CIGS WILL LIKELY OCCUR LATER TONIGHT AS AREAS OF FOG DEVELOPS...ESPECIALLY IN AREAS WHERE RAIN OCCURS TODAY. LIGHT SOUTHERLY WINDS WILL PERSIST. ANOTHER MID LEVEL SHORTWAVE WILL APPROACH THE AREA IN NORTHWEST FLOW ALOFT SATURDAY MORNING WITH ADDITIONAL DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY BY LATE MORNING INTO EARLY AFTERNOON. ANY EARLY MVFR CIGS/VSBYS SHOULD LIFT WITH MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS SATURDAY. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 63 82 65 88 / 20 50 20 10 MKL 58 79 57 86 / 20 30 20 10 JBR 60 81 61 87 / 20 50 20 10 TUP 59 81 59 86 / 20 50 30 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 30, 3:06 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT FRI MAR 30 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 306 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG THUNDERSTORM WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST MISSISSIPPI LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. GUSTY WINDS...SMALL HAIL AND LOCALIZED FLASH FLOODING ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AS A UPPER LEVEL DISTURBANCE OVERRIDES A WEAK COLD FRONT IN THE AREA. DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:08 AM CDT | Flash Flood Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.